Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2012, 3:18 PM EDT for Collier County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 3:18 PM EDT (19:18 UTC)
- Expired
- Aug 2, 2012, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WWUS82 KMFL 021918
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU AUG 2 2012
FLZ066-070-022000-
HENDRY FL INLAND COLLIER COUNTY FL
318 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 400 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVE MARIA...AND MOVING
NORTH AT 15 MPH.
* THE STORM WILL AFFECT...
AVE MARIA...
BIG CORKSCREW ISLAND...
IMMOKALEE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2643 8157 2646 8157 2647 8156 2653 8131
2616 8126 2616 8150 2642 8158
TIME...MOT...LOC 1918Z 165DEG 13KT 2628 8141
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:32 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 2, 2:32 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 232 PM EDT THU AUG 2 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY...LATEST 850MB STREAMLINE ANALYSIS SHOWS A TROPICAL WAVE/TROUGH EXTENDING FROM THE NORTHERN BAHAMAS SOUTH ACROSS CENTRAL CUBA AND INTO THE WESTERN CARIB. LATEST WATER VAPOR IMAGES SHOW A LARGE AREA OF MOISTURE MAINLY TO THE EAST OF THE TROUGH AXIS. MDLS MOVE THIS SYSTEM WESTWARD THROUGH THIS PERIOD WITH MOST OF THE MOISTURE SPREADING ACROSS SOUTH FLORIDA FROM FRI EVENING TO SUNDAY AFTERNOON. GFS ALSO SHOWS AN UPPER LOW MOVING WEST AHEAD OF THE WAVE AND POSITIONS IT WEST OF THE PENINSULA BY SATURDAY AFTERNOON. THE COMBINATION OF THIS TWO SYSTEMS WILL NOT ONLY RESULT IN INCREASED LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT, BUT ALSO INCREASED UPPER LVL DIVERGENCE RESULTING IN INCREASING CHANCES FOR RAIN THROUGH THIS PERIOD. .LONG TERM...MONDAY THROUGH THURSDAY...TROPICAL WAVE AND UPPER LOW MENTIONED ABOVE SHOULD MOVE WEST OF THE LOCAL AREA BY MONDAY AND BE REPLACED BY AN ATLANTIC HIGH PRESSURE RIDGE BUILDING WESTWARD. THIS WILL RESULT IN A MODERATE EAST FLOW BEING ESTABLISHED ACROSS THE REGION. THIS WILL TEND FOCUS AFTERNOON CONVECTIVE ACTIVITY MOSTLY OVER INTERIOR/WESTERN AREAS, WHILE NIGHTTIME/EARLY MORNING SHWRS/TSTMS COULD BE EXPERIENCED OVER ERN AREAS. TD#5 JUST EAST OF THE WINDWARD ISLANDS EARLIER THIS AFTERNOON IS EXPECTED TO CONTINUE TO MOVE RATHER FAST WESTWARD NEXT FEW DAYS AND SHOULD BE NEAR THE ISLANDS BY FRIDAY. THE FUTURE TRACK OF THIS SYSTEM WILL GREATER DEPEND ON ITS ORGANIZATION AND INTENSITY AS WELL AS ON THE STRENGTH OF THE HIGH PRESSURE RIDGE CURRENTLY OVER THE WESTERN ATLANTIC NORTH OF THE ISLANDS. THE CURRENT FORECAST THINKING FROM THE NATIONAL HURRICANE CENTER IS THAT THE EASTERLY STEERING CURRENT AROUND THE BASE OF THE RIDGE SHOULD KEEP THE DEPRESSION ON A MAINLY WESTWARD TRACK THROUGH THE CARIBBEAN SEA THROUGH NEXT WEEK. AT THIS TIME, IT IS UNCERTAIN WHETHER MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL AREA. HOWEVER, IF THE LONG RANGE GFS VERIFIES, THERE COULD BE BREEZY CONDITIONS ACROSS THE AREA DUE TO A TIGHTENING PRESSURE GRADIENT BETWEEN THIS SYSTEM AND THE ATLANTIC RIDGE. && .MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS COULD BE HIGHER NEAR SHOWERS AND STORMS SATURDAY AND SUNDAY AS THE TROPICAL WAVE MOVES ACROSS THE AREA. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 78 89 / 20 30 30 50 FORT LAUDERDALE 79 90 77 89 / 10 30 30 50 MIAMI 78 91 77 90 / 10 30 30 40 NAPLES 77 91 77 90 / 10 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 2, 3:45 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 345 AM EDT THU AUG 2 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 022245- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 345 AM EDT THU AUG 2 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS THE INTERIOR AND TOWARDS THE EAST COAST THIS AFTERNOON AND EARLY THIS EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL. WIND: GUSTY WINDS TO AROUND 50 MPH IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: SLOW STORMS MOVEMENT WILL LEAD TO THE POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS EVENING. TEMPERATURES: MAXIMUM HEAT INDICES WILL REACH AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 2, 3:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU AUG 2 2012
FLZ066-070-022000-
HENDRY FL INLAND COLLIER COUNTY FL
318 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 400 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVE MARIA...AND MOVING
NORTH AT 15 MPH.
* THE STORM WILL AFFECT...
AVE MARIA...
BIG CORKSCREW ISLAND...
IMMOKALEE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2643 8157 2646 8157 2647 8156 2653 8131
2616 8126 2616 8150 2642 8158
TIME...MOT...LOC 1918Z 165DEG 13KT 2628 8141
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:51 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 39 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Aug 2, 4:16 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Aug 2, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 46 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 2, 4:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| Aug 2, 5:12 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 48 min |
| Aug 2, 5:21 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Aug 2, 5:23 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Aug 2, 5:29 PM EDT | Special Weather Statement | MFL | Martin | 46 min |
| Aug 2, 5:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 2, 5:45 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 45 min |
| Aug 2, 5:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Aug 2, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 49 min |
| Aug 2, 6:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 2, 6:53 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.